← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@marleneace

Hi Ronnie. Nice to meet you & thank you for your response. Well I'm on my second week, so per my NP, I've started taking one 60mg cymbalta every day and one effexor every other day. I've just been feeling overall sick. Head feels off, stomach upset, sometimes hard to breathe or just a heaviness in my chest. Today I was out and felt lously. Nauseous. Not a good feeling. Now she wants me to do this for a week so Monday I would be on cymbalta alone. I dont think it's enough time. I also have been on valium a very long time for intense anxiety I've always had. I cannot stop that & I wouldn't want too. I just dont know if these lously feelings are from cutting down or just me. I have lots of chills also. She said the effexor & cymbalta are the same class of drugs. The effexor is capsules. 150mg each. Hard to taper off by myself, cant cut capsule???? I think I'm going to alternate as she said until I see her on the 28th. Maybe she can prescribe pills at a less dosage. Just feel weird. Did you experience any side effects at all? She said it's not easy to come off of, so dont understand why 2 weeks will be enough. I wish you the best with your goals. If I had known the intense impact on the body withdrawing, i never would have started. Thank you again. Oh, I am 69, and have been on various antidepressants since the 80s. God bless us in our journey.

Jump to this post


Replies to "Hi Ronnie. Nice to meet you & thank you for your response. Well I'm on my..."

@marleneace
Good morning!
Nice to meet you, too.
Please know that what I say and do is based on research and experiences.
First, Effexor in any form has HORRIBLE withdrawal symptoms and it sounds like you are going through them.
Some people on this site have actually opened the capsules and reduce the number of 'sprinkles' in it. Other have requested pills in order to cut them.
I am doing this on my own. My psychiatrist left the practice and I have not found a new one. I will at some point. One reason I'm doing it myself is because I don't want to be given (at least at this point) one drug to substitute for another. In addition, when my doctor tried to take me off years ago, it was done VERY quickly and I suffered. Now. I am doing it at my own pace. I don't care how long it takes. Weeks? Months? I really don't care. I have all the time in the world.
I hope you feel better…
Ronnie (GRANDMAr)

  Request Appointment